Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Clomipramine and Tachycaridia? To Scott bulldog2

Posted by SLS on April 24, 2010, at 15:33:43

In reply to Re: Clomipramine and Tachycaridia? To Scott SLS, posted by bulldog2 on April 24, 2010, at 14:29:23

> > > Went to my primary physician for another issue but her exam showed an elavated heart rate of 84 beats per minute. I'm on 50 mg of clomipramine. Does this mean I'm at the end of the road dose wise? I mean the next dose increase to 75 mg of clomipramine would probably take me over 100 beats per minute. I think anything over 100 beats per minute is considered dnagerous. Any thoughts or suggestions?
> >
> > I found a resting rate of 90 bpm to be an acceptable compromise when I was responding to Parnate and desipramine. That was a personal decision. The heart will beat faster, but its load per beat will be reduced because of the vasodilation caused by NE alpha-1 receptor blockade. I found that my HR moderated somewhat with continued treatment.
> >
> >
> > - Scott
>
> I will accept the 84 beats per minute. But I assume an increase to 75 mg will throw me over 100 beats per minute. So do I augment as I do not have a complete remission on 50 mg? What would be your next step for atypical depression?


I don't remember there being much difference in my HR as I raised the dosage of desipramine beyond 50mg. Tachycardia is defined as having a resting rate in excess of 100 bpm, although I wonder how that number was arrived at. I think you should inform the prescribing physician of your condition and let him help you decide what to do next. I wouldn't worry about it, but your doctor might. I have observed some people on PB discontinue tricyclics because of increased HR. I wonder how many of them would have continued treatment if their doctors had explained to them that increased HR was an expected side effect.

I never performed an intensive search of medical literature about the long-term effects on cardiac function of the tricyclics when taken appropriately. Of course, you will find plenty of literature describing their effects in acute overdose. I guess I don't worry too much about it because people have been taking these drugs for so long. You can always get a EKG to screen for heart block.

Any history of CV disease?


- Scott


The measure of achievement lies not in how high the mountain,
but in how hard the climb.

The measure of success lies only in how high one feels he must
climb to get there.

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:SLS thread:944867
URL: http://www.dr-bob.org/babble/20100416/msgs/944877.html